MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL SPEEDTRAP CONSTRUCT  WHITE, LONG; POLYETHYLENE SUTURE

MEDOS INTERNATIONAL SARL SPEEDTRAP CONSTRUCT  WHITE, LONG; POLYETHYLENE SUTURE
Model Number 223747
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep in hong kong that during an unknown procedure on (b)(6) 2023, it was observed that the speedtrap construct  white, long device was damaged at the end of the graft that caused the graft to break.During in-house engineering evaluation, it was determined that the winding white suture on the device was frayed and broken.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).E3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary: the device was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations reveals that the winding white suture was frayed and broken, no anomalies were found in the speedtrap delivery.A manufacturing record evaluation was performed for the finished device lot number: 110l856, and no nonconformances were identified.Based on the condition of the suture, this complaint can be confirmed, but a root cause cannot be established.The possible root cause can be related to procedural variables, such handling of the device or product interaction during procedure.The condition of the suture could be related to an under over tension exerted on the white loop shortening suture resulting compromise the integrity of the suture/graft construct, moreover, it is possible that an instrument used in the procedure caused fraying on the suture and then broken.As per ifu, as with other suture tensioning techniques, avoid under-tensioning the speedtrap winding sutures; otherwise, laxity of the speedtrap suture/graft construct may result.Similarly, avoid over-tensioning as this may compromise the integrity of the speedtrap suture/graft construct.Apply axial tension to the graft while pulling each winding suture limb until all suture loops are tight around the graft.As with other suture materials, adequate knot security requires the standard surgical technique of flat and square ties with additional throws if indicated by surgical circumstance and the experience of the operator.Avoid damage to the device or sutures when handling.Avoid crushing or crimping damage caused by application of surgical instruments, such as forceps or graft preparation board clamps.Do not use the speedtrap suture construct on individual graft diameters smaller than 2mm.Do not manipulate sutures prior to use.Do not trim graft ends less than 3mm from the distal whip stitch; the suture construct may slip off the graft end.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
SPEEDTRAP CONSTRUCT  WHITE, LONG
Common Device Name
POLYETHYLENE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16763312
Report Number1221934-2023-01680
Device Sequence Number6106013
Product Code GAT
UDI-Device Identifier10886705027149
UDI-Public10886705027149
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K161638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number223747
Device Catalogue Number223747
Device Lot Number110L856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown